Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 141, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 15, 2015, 5:53 AM CDT for Pottawatomie County, Kansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2015, 5:53 AM CDT (10:53 UTC)
- Expired
- Jul 15, 2015, 6:11 AM CDT
- In force
- 18 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pottawatomie County, KS
The radar
The Topeka radar (KTWX), 25 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 10.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2459 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
378
WUUS53 KTOP 151053
SVRTOP
KSC149-151130-
/O.NEW.KTOP.SV.W.0141.150715T1053Z-150715T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
553 AM CDT WED JUL 15 2015
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POTTAWATOMIE COUNTY IN NORTHEASTERN KANSAS...
* UNTIL 630 AM CDT
* AT 552 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BLAINE TO NEAR ST. GEORGE...MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EASTERN MANHATTAN...WAMEGO...WESTMORELAND...ST. MARYS...ONAGA...ST.
GEORGE...BELVUE...EMMETT AND LOUISVILLE.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3913 9604 3916 9609 3916 9606 3920 9611
3919 9618 3921 9618 3921 9624 3918 9627
3919 9632 3915 9634 3919 9644 3917 9647
3917 9652 3919 9652 3918 9655 3920 9656
3921 9652 3924 9659 3945 9660 3951 9604
TIME...MOT...LOC 1052Z 258DEG 36KT 3946 9642 3923 9640
HAIL...<.75IN
WIND...60MPH
$$
BB1 follow-up statement
525
WWUS53 KTOP 151111
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
611 AM CDT WED JUL 15 2015
KSC149-151121-
/O.CAN.KTOP.SV.W.0141.000000T0000Z-150715T1130Z/
POTTAWATOMIE-
611 AM CDT WED JUL 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR POTTAWATOMIE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS UP TO
50 MPH ARE STILL POSSIBLE.
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3913 9604 3916 9609 3916 9606 3920 9611
3919 9618 3921 9618 3921 9624 3918 9627
3919 9632 3915 9634 3919 9644 3917 9647
3917 9652 3919 9652 3918 9655 3920 9656
3921 9652 3924 9659 3945 9660 3951 9604
TIME...MOT...LOC 1109Z 258DEG 36KT 3950 9620 3927 9618
$$
BBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:14 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 15, 4:14 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 414 AM CDT WED JUL 15 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 339 AM CDT WED JUL 15 2015 IN THE NEAR TERM, A CONVECTIVE COMPLEX IS MOVING OUT OF CENTRAL KANSAS WITH A HISTORY OF MAINLY 40-50 MPH WINDS BUT ALSO SOME EMBEDDED SEVERE GUSTS UP TO 65 MPH. THE EMBEDDED SEVERE GUSTS APPEAR TO HAVE BEEN LINKED TO SHORT LIVED BUT SIGNIFICANT INCREASES IN UPDRAFT INTENSITY AND SUBSEQUENT LARGE DOWNBURSTS. THERE IS AN AXIS OF MODERATE TO STRONG MUCAPE EXTENDING SOUTHEAST FROM THE SALINA AREA WITH AN EXPECTATION TO GRADUALLY SHIFT NORTH. THIS WILL PROVIDE FUEL FOR THIS COMPLEX BUT THERE IS ALSO A MINIMUM IN ELEVATED INSTABILITY OVER NORTHEAST KANSAS. PREFERRED PROPAGATION IS EAST TO NORTHEAST FOR THESE INDIVIDUAL UPDRAFTS WHILE THE COLD POOL HAS BEEN SURGING MAINLY EAST AND THE FAVORED PROPAGATION DIRECTION INTO THE INSTABILITY AXIS WOULD BE SOUTHEAST. THIS INTRODUCES UNCERTAINTY INTO THE FORECAST OF THIS SYSTEM...BUT ALSO OFFERS A SUGGESTION THAT THE SEVERE THREAT WILL CONTINUE TO BE SOMEWHAT SPORADIC AND LOCALIZED. WILL CERTAINLY MONITOR THE COMPLEX CLOSELY FOR DAMAGING WIND POTENTIAL WITH SOME CHANCE FOR OCCASIONAL LARGE HAIL TO DEVELOP AS WELL. THIS COMPLEX SHOULD PUSH EAST OF THE FORECAST AREA BY EARLY AFTERNOON WITH TEMPERATURES WARMING UP QUICKLY AS THE SUN RE- APPEARS. HOWEVER...EXPECT TEMPERATURES TO BE A BIT COOLER THAN YESTERDAY IN THE UPPER 80S TO UPPER 90S. SO...WHILE DEWPOINTS WILL REMAIN HIGH IN THE LOWER TO MIDDLE 70S...HAVE HELD OFF ON A HEAT ADVISORY AT THIS TIME WITH MAX HEAT INDICES CURRENTLY FORECAST TO BE IN THE 99-104 RANGE. WILL NEED TO RE-EVALUATE THIS THROUGHOUT THE MORNING AS WELL AS THERE IS POTENTIAL FOR HIGHER DEWPOINTS TO POOL ACROSS THE AREA IMMEDIATELY NORTH OF A WEAK WARM FRONT THAT WILL SLOWLY LIFT NORTH TODAY. DEWPOINTS 2-3 DEGREES HIGHER THAN FORECAST WOULD LEAD TO HEAT ADVISORY CONDITIONS. BY LATE AFTERNOON...THE WARM FRONT SHOULD BE SLOWLY LIFTING THROUGH THE AREA WHILE SURFACE LOW PRESSURE ORGANIZES INTO NORTH CENTRAL KANSAS. EXPECT AN AREA OF CONVERGENCE ALONG THIS FRONT WITH OVERALL FORCING MAGNITUDE INCREASING TO THE NORTHWEST INTO NORTH CENTRAL KANSAS...CLOSER TO THE SURFACE LOW AND CLOSER TO A SERIES OF WEAK SHORT WAVE TROUGHS. SHOULD SEE ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT NEAR OR OVER NORTH CENTRAL KANSAS WITH A LESSER CHANCE FOR ISOLATED DEVELOPMENT WITH SOUTHEASTWARD EXTENT ALONG THE WARM FRONT. WIND SHEAR WILL RANGE FROM AROUND 30 KTS IN EAST CENTRAL KANSAS TO NEAR 40 KTS IN NORTH CENTRAL KANSAS WHILE INSTABILITY WILL LIKELY BE IN EXCESS OF 2500 J/KG AND POTENTIALLY CLOSER TO 4000 J/KG OF MLCAPE. THIS OFFERS A GOOD CHANCE FOR ANY STORMS THAT DEVELOP TO TO GAIN SUPERCELL STRUCTURE. THERE WILL ALSO BE A GOOD AMOUNT OF LOW LEVEL WIND SHEAR...ESPECIALLY NEAR THE HIGHWAY 36 CORRIDOR OF NORTHERN KANSAS. ALL OF THIS SUGGESTS THAT ANY STORMS THAT DEVELOP WILL...FOR SEVERAL HOURS...HAVE THE POTENTIAL TO PRODUCE RATHER LARGE HAIL LARGER THAN GOLFBALLS...LOCALIZED DAMAGING WINDS TO 70 MPH AND SOME CHANCE FOR TORNADO DEVELOPMENT ESPECIALLY NORTH. THIS THREAT WILL CONTINUE INTO THE EVENING WITH A PEAK IN TORNADO POTENTIAL SEEMINGLY BETWEEN 6 PM AND 10 PM. BEYOND THAT TIME EXPECT PRIMARILY A HAIL AND WIND THREAT ALTHOUGH THE BETTER CHANCES FOR STORMS MAY SHIFT A BIT NORTH INTO NEBRASKA WITH TIME. THERE IS ALSO A CHANCE THAT ANOTHER MCS WITH ORGANIZED COLD POOL COULD DEVELOP FROM STORMS IN NEBRASKA AND NORTHERN KANSAS AND PROVIDE A MORE ORGANIZED DAMAGING WIND THREAT LATE TONIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 339 AM CDT WED JUL 15 2015 OVERALL FORECAST UPPER FLOW PATTERN HAS CHANGED MINIMALLY SINCE YESTERDAY. FROM THURSDAY INTO SATURDAY, NORTHERN PERIPHERY OF UPPER RIDGE REMAINS SOUTH OF THE CWA, WHILE WESTERLIES PROPAGATE A SERIES OF WEAK SHORTWAVE TROUGHS THROUGH THE CENTRAL PLAINS. WHILE COVERAGE OF CONVECTION REMAINS LOW, ISOLATED TO SCATTERED THUNDERSTORMS REMAIN POSSIBLE THURSDAY AND FRIDAY EVENINGS...ESPECIALLY IN THE 06Z TO 12Z TIME FRAME WITH THE AID FROM THE LLJ. STRONGEST STORMS WOULD BE CAPABLE OF STRONG WINDS, SMALL HAIL, AND LOCALIZED FLOODING. CHANCES HOWEVER ARE NOT PARTICULARLY HIGH, AND BELIEVE MOST AREAS WILL BE DRY. THE HEAT AND HUMIDITY ARE STILL A FOCUS OF CONCERN WITH LITTLE CHANGES IN DEWPOINT TEMPS BETWEEN THE LOWER TO PERHAPS MIDDLE 70S DURING THE AFTERNOON PERIODS. SOME DEEPER MIXING TO NEAR 850 MB IS NOTED OVER NORTH CENTRAL KS, WHERE HIGHS IN THE UPPER 90S TO LOW 100S IS POSSIBLE FOR HIGHS. FURTHER EAST LOWER TO MIDDLE 90S IS EXPECTED, TRANSLATING TO MAXIMUM HEAT INDICES IN THE 100 TO 108 DEGREE RANGE EACH AFTERNOON. WILL CONTINUE TO MONITOR TRENDS FOR POSSIBLE HEAT HEADLINES. PATTERN CHANGE OCCURS ON SUNDAY WITH A STRONGER PAC NW TROUGH DIGGING SOUTHEAST, IN TURN SURGING THE COLD FRONT OVER THE ROCKIES TOWARDS NORTHEAST KANSAS SUNDAY AFTERNOON AND EVENING. AMPLE INSTABILITY AND BULK SHEAR TO 6 KM NEAR 40 TO 50 KTS ALONG THE BOUNDARY MAY RESULT IN SCATTERED STRONG TO SEVERE STORMS DURING THE AFTERNOON AND EVENING HOURS. GUIDANCE IS CURRENTLY IN DECENT AGREEMENT, WITH THE GFS BEING MUCH MORE AMPLIFIED WITH THE WAVE THAN THE ECMWF. WILL CONTINUE TO MONITOR CHANGES, BUT FOR NOW HAVE RAISED POPS FOR SUNDAY EVENING. WEAK RIDGING BUILDS IN THEREAFTER AS MODELS DIVERGE GREATLY BETWEEN RIDGING ON WEDNESDAY OR ANOTHER SHORTWAVE TROUGH TRACKING EAST THROUGH THE REGION. WILL INTRODUCE SLIGHT CHANCE POPS, BUT OVERALL PATTERN WILL BE QUIETER AND COOLER WITH HIGHS BACK INTO THE 80S. UNFORTUNATELY, HUMIDITY VALUES ONLY LOWER SLIGHTLY, MAKING THE APPARENT TEMPS HOVER IN THE 90S. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1142 PM CDT TUE JUL 14 2015 LIGHT WINDS AND CONSIDERABLE HIGH LEVEL CLOUDS WILL CONTINUE THROUGH MOST OF THE NIGHT. THUNDERSTORM COMPLEX ORGANIZING OVER WESTERN KANSAS IS FORECAST TO MOVE EAST INTO THE TAF AREAS WEDNESDAY MORNING. HOWEVER...IT COULD WELL BE WEAKENING BY THE TIME IT GETS THERE AND CHANCES FOR THUNDER AT TAF SITES DOES NOT LOOK HIGH. WHILE LATE AFTERNOON REDEVELOPMENT OF THUNDERSTORMS IS NOT OUT OF THE QUESTION...BETTER CHANCES WILL BE NORTH OF I70 AND DID NOT INCLUDE IN TAFS. EXPECT VFR CONDITIONS UNLESS THUNDERSTORMS IMPACT AIRPORTS. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BARJENBRUCH LONG TERM...BOWEN AVIATION...GDP
Hazardous weather outlook, Jul 15, 5:12 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 512 AM CDT WED JUL 15 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-161015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 512 AM CDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. ONGOING THUNDERSTORMS THIS MORNING WILL GRADUALLY WEAKEN BY EARLY AFTERNOON AS THEY TRACK EASTWARD ACROSS THE OUTLOOK AREA. GUSTY WINDS UP TO 50 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH THE STRONGEST STORMS. THERE IS A SLIGHT CHANCE FOR SCATTERED THUNDERSTORMS TO FORM AFTER 4 PM NEAR A WEAK WARM FRONT LIFTING NORTHWARD TOWARDS THE NEBRASKA BORDER. BEST CHANCES FOR SEVERE STORMS WILL BE NEAR AND NORTH OF THE HIGHWAY 36 CORRIDOR...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS AND AN ISOLATED TORNADO. FURTHER SOUTH TOWARDS THE INTERSTATE 70 CORRIDOR...MARGINALLY SEVERE STORMS MAY PRODUCE DAMAGING WIND GUSTS AND HAIL. A CLUSTER OF STRONG OR SEVERE THUNDERSTORMS LATE THIS EVENING MAY FORM OVER NEBRASKA AND TRACK EASTWARD...IMPACTING FAR NORTHERN PORTIONS OF KANSAS LATE THIS EVENING. DAMAGING WIND GUSTS ARE THE MAIN HAZARDS. HEAT INDICES THIS AFTERNOON RANGE FROM 100 TO 104 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE ARE OCCASIONAL SLIGHT CHANCES FOR THUNDERSTORMS THURSDAY THROUGH SATURDAY. THERE IS SOME POTENTIAL FOR A FEW SEVERE STORMS THROUGH THE PERIOD. A STRONGER SYSTEM AND A COOL FRONT ON SUNDAY AND SUNDAY EVENING MAY DEVELOP WIDESPREAD STORMS DURING THE AFTERNOON AND EVENING FOR THE OUTLOOK AREA. SOME OF THESE STORMS COULD BE SEVERE. AFTERNOON HEAT INDEX VALUES IN THE 100 TO 107 RANGE ARE LIKELY FROM THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY FOR LOCATIONS NORTH OF INTERSTATE 70. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Special weather statement, Jul 15, 3:41 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
341 AM CDT WED JUL 15 2015
KSZ008-020-034-150930-
OTTAWA-CLOUD-REPUBLIC-
341 AM CDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA...CLOUD AND REPUBLIC
COUNTIES UNTIL 430 AM CDT...
AT 339 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JEWELL TO 5 MILES
SOUTHWEST OF ASHERVILLE TO NEAR LINCOLN...AND MOVING NORTHEAST AT 45
MPH. THESE STORMS HAVE PRODUCED 45-50 MPH WINDS AT BELOIT.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CONCORDIA...MINNEAPOLIS...BELLEVILLE...BENNINGTON...GLASCO...
SCANDIA...DELPHOS...TESCOTT...JAMESTOWN...COURTLAND...NORWAY...
CULVER...WELLS...REPUBLIC...AURORA AND ADA.
LAT...LON 4000 9775 3994 9762 3959 9746 3896 9757
3896 9793 4000 9793
TIME...MOT...LOC 0839Z 238DEG 37KT 3968 9820 3934 9804 3904 9806
BBSpecial weather statement, Jul 15, 4:28 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
428 AM CDT WED JUL 15 2015
KSZ008-009-020-021-034-035-151015-
DICKINSON-WASHINGTON-OTTAWA-CLAY-CLOUD-REPUBLIC-
428 AM CDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA...DICKINSON...CLAY...
CLOUD...WESTERN WASHINGTON AND SOUTHERN REPUBLIC COUNTIES UNTIL 515
AM CDT...
AT 426 AM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BELLEVILLE TO 5 MILES
EAST OF AURORA TO NEAR NILES...AND MOVING EAST AT 40 MPH.
LAW ENFORCEMENT AND AUTOMATED OBSERVATIONS HAVE REPORTED 40 TO 50
MPH WINDS WITH THIS LINE OF STORMS.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ABILENE...CONCORDIA...CLAY CENTER...MINNEAPOLIS...BELLEVILLE...
CHAPMAN...SOLOMON...WAKEFIELD...ENTERPRISE...CLYDE...BENNINGTON...
CLIFTON...MILTONVALE...GLASCO...LINN...DELPHOS...TESCOTT...
JAMESTOWN...MORGANVILLE AND CUBA.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 289.
LAT...LON 3971 9793 3996 9724 3957 9696 3896 9696
3897 9694 3861 9731 3861 9737 3896 9737
3896 9793
TIME...MOT...LOC 0926Z 262DEG 35KT 3979 9769 3945 9742 3898 9753
BBLocal storm report, Jul 15, 4:31 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
431 AM CDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND GST CONCORDIA AIRPORT 39.55N 97.65W
07/15/2015 M49 MPH CLOUD KS ASOS
&&
JBSpecial weather statement, Jul 15, 5:08 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
508 AM CDT WED JUL 15 2015
KSZ021>023-035>038-151045-
WABAUNSEE-RILEY-DICKINSON-CLAY-POTTAWATOMIE-MORRIS-GEARY-
508 AM CDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR MORRIS...RILEY...WESTERN
WABAUNSEE...DICKINSON...CLAY...WESTERN POTTAWATOMIE AND GEARY
COUNTIES UNTIL 545 AM CDT...
AT 506 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF GREEN TO
NEAR CHAPMAN...AND MOVING EAST AT 40 MPH. THE STRONG WIND GUSTS WERE
EXTENDING WELL SOUTH OF THESE STORMS INTO SOUTHERN DICKINSON COUNTY.
WIND GUSTS OF 40 TO 50 MPH HAVE BEEN MEASURED WITH THESE STORMS.
WIND GUSTS UP TO 50 MPH WILL BE CONTINUE TO BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MANHATTAN...JUNCTION CITY...ABILENE...CLAY CENTER...HERINGTON...
COUNCIL GROVE...WESTMORELAND...BLAINE...OGDEN...GRANDVIEW PLAZA...
CHAPMAN...WAKEFIELD...RILEY...ENTERPRISE...ST. GEORGE...WHITE CITY...
MILFORD...LEONARDVILLE...ALTA VISTA AND HOPE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 269 AND 323.
LAT...LON 3956 9736 3956 9631 3898 9638 3852 9655
3852 9692 3861 9693 3861 9724 3876 9719
3896 9737
TIME...MOT...LOC 1006Z 259DEG 33KT 3952 9701 3902 9702
BBLocal storm report, Jul 15, 5:22 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
522 AM CDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND GST CLAY CENTER 39.38N 97.12W
07/15/2015 E60 MPH CLAY KS LAW ENFORCEMENT
MINOR TREE LIMB DAMAGE. EXACT DIAMETER UNKNOWN.
&&
JBThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:41 AM CDT | Special Weather Statement | TOP | Cloud, Ottawa, Republic | 49 min |
| Jul 15, 4:28 AM CDT | Special Weather Statement | TOP | Clay, Cloud, Dickinson, Ottawa | 47 min |
| Jul 15, 5:08 AM CDT | Special Weather Statement | TOP | Clay, Dickinson, Geary, Morris, Pottawatomie, Riley | 37 min |
| Jul 15, 5:19 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Geary, Pottawatomie, Riley | 41 min |
| Jul 15, 6:09 AM CDT | Special Weather Statement | TOP | Wabaunsee | 36 min |
| Jul 15, 6:14 AM CDT | Special Weather Statement | TOP | Jackson, Shawnee | 61 min |
| Jul 15, 7:32 AM CDT | Special Weather Statement | TOP | Osage | 28 min |
| Jul 15, 7:48 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin, Osage | 57 min |
| Jul 15, 5:42 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley, Wabaunsee | 48 min |
| Jul 15, 6:04 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Riley, Wabaunsee | 26 min |
| Jul 15, 6:27 PM CDT | Severe Thunderstorm Warning | TOP | Riley, Wabaunsee | 48 min |
| Jul 15, 6:52 PM CDT | Severe Thunderstorm Warning | TOP | Shawnee, Wabaunsee | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.